MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the device was disposed; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings, do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle.Manipulate the zipwire hydrophilic guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guidewire without fluoroscopic confirmation may result in perforation or trauma of the linings or associated tissues, channels or ducts.If any resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.The dfu precautions also indicate, the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that clinical and/or procedural factors may have impacted on the event as reported.If any further information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Note: this report pertains to the second of two zipwire devices used during this procedure.Medwatch report 2126666-2021-00020 captures the first device.Event description: it was reported that: the doctor was using a flexible ureteroscope and placed the stiff zip wire down the working channel and when the doctor was pulling out the zip wire the coating of the wire peeled away.The doctor decided to open up a sensor wire and use this instead and this solved the issue.- device issues or patient complications? only device performance issue(s) - what troubleshooting steps took place? they tried another zip wire and the coating starting to peel away.- what troubleshooting steps, if any, resolved the issue? what is the next course of action? they switched to sensor wire and there were no issues.Device 2 of 2.Additional event information provided on (b)(6) 2021: the complaint narrative indicates "the coating of the wire peeled away".Are they talking about the black polymer jacket material? yes.Did any of the "coating" detach? if so, what efforts were made to recover it? yes, the coating detached into the patient and the physician had to go in with a basket to get the material out.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser? yes, the guidewire was hydrated with saline solution prior to removal.Was there an issue with lubricity of the device? there was no issue with the lubricity of the device as they lubed the device before.Was the zipwire advanced through a metal cannula or needle? the zip wire was advanced through a metal cannula.Was the zipwire flushed during the procedure? yes, the zip wire was flushed during the procedure.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12062728
Report Number2126666-2021-00021
Device Sequence Number14454080
Product Code EYA
UDI-Device Identifier08714729755326
UDI-Public08714729755326
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberM006630222B1
Device Catalogue Number630-222B
Device Lot Number5975426
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1